MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intracranial stenosis procedure, while delivering the subject guidewire through the lesion site, the physician suspected that the middle part of the subject guidewire had fractured and withdrawn it.Upon inspection, the subject guidewire tip was found to be broken.After that, in the same procedure, the stent was prepared to deploy but resistance was felt when it entered the microcatheter and prevented it from being advanced and later on the stent was withdrawn and partially refracted it into the introducer sheath and also resistance was felt when removing the subject guidewire from dispenser hoop.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product¿ met specifications upon release.During visual inspection, the distal 9cm section of the guidewire was noted to have been fractured with fracturing to the nitinol tubing and core wire and extensive stretching to the platinum coil.The functional inspection was unable to perform due to damage.The reported events are covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture was confirmed.The reported device difficulty to remove from packaging was unable to be replicated, however the analysis results are consistent with the reported event.The device failed to meet specification when returned, based on the damage noted.It was reported that when delivering the guidewire through the lesion site, the physician suspected that the middle part of the guidewire had fractured and thus withdrew it.Upon inspection, it was found that the tip of the guidewire had indeed broken.Additional information provided by the customer indicated that resistance was encountered removing the guidewire from the dispenser hoop, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The guidewire was returned and it was confirmed that the distal end had been fractured, there was also extensive stretching noted.It cannot be definitively determined if the difficulty experienced in removing the guidewire form its dispenser hoop caused or contributed to the reported guidewire fracture, as it was also stated that the device was confirmed to be in good condition during preparation/prior to use on the patient.It is likely that any resistance experienced during removal from its dispenser hoop was due to handling of the device.Therefore, an assignable cause of handling damage will be assigned to the reported "device or component could not be removed from packaging".It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the guidewire to become fractured during the advancement to the lesion site and the subsequent guidewire stretching during removal of the guidewire.An assignable cause of procedural factors will be assigned to the reported and analyzed "guidewire distal tip broken/fractured during use" and to the analysed "guidewire distal tip stretched", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24152573
Report Number3012931345-2026-00013
Device Sequence Number18628846
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)280603(10)0000841804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000841804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER); XT-27 MICROCATHETER (STRYKER)
Patient Age55 YR
Patient SexMale
Patient Weight70 KG